Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 18, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 30, 2020, 1:26 AM MDT for 8 counties in New Mexico. It took effect at Mar 30, 2020, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2020, 1:26 AM MDT (07:26 UTC)
- In effect from
- Mar 30, 2020, 12:00 PM MDT
- Expired
- Mar 30, 2020, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Curry County, NM, De Baca County, NM, Guadalupe County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Cannon AFB radar (KFDX), 86 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3410 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
701 WWUS75 KABQ 300726 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 126 AM MDT Mon Mar 30 2020 NMZ223-233>237-301800- /O.NEW.KABQ.WI.Y.0018.200330T1800Z-200331T0100Z/ Central Highlands-Guadalupe County-Quay County-Curry County- Roosevelt County-De Baca County- 126 AM MDT Mon Mar 30 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands, Guadalupe County, Quay County, Curry County, Roosevelt County and De Baca County. * WHEN...From noon today to 7 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 40
2 follow-up statements
685 WWUS75 KABQ 301804 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1204 PM MDT Mon Mar 30 2020 NMZ223-233>237-310100- /O.CON.KABQ.WI.Y.0018.000000T0000Z-200331T0100Z/ Central Highlands-Guadalupe County-Quay County-Curry County- Roosevelt County-De Baca County- 1204 PM MDT Mon Mar 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands, Guadalupe County, Quay County, Curry County, Roosevelt County and De Baca County. * WHEN...From noon today to 7 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
599 WWUS75 KABQ 310033 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 633 PM MDT Mon Mar 30 2020 NMZ223-233>237-310145- /O.EXP.KABQ.WI.Y.0018.000000T0000Z-200331T0100Z/ Central Highlands-Guadalupe County-Quay County-Curry County- Roosevelt County-De Baca County- 633 PM MDT Mon Mar 30 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds have subsided from their peaks and are expected to taper off through the evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 29, 11:30 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Mar 29, 11:30 PM MDT, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1130 PM MDT Sun Mar 29 2020 .AVIATION... 06Z TAF CYCLE An upper level trough will pass eastward along the CO/NM border today with rain and mountain snow showers, and a few afternoon thunderstorms near the CO border. Occasional mountain obscurations are expected there. A nocturnal, low level jet will stream northward over the far eastern NM counties overnight producing low level wind shear at KTCC. A gusty Pacific cold front will cross from the west late tonight through Monday shifting winds out of the northwest. The northwest winds will become strong this afternoon, especially east of the Sandia and Manzano Mountains where gusts may reach near and over 40 kt. && .PREV DISCUSSION...358 PM MDT Sun Mar 29 2020... .SYNOPSIS... After a mild night tonight, strong winds will develop Monday as a mostly dry storm system slides east through the state. A few rain and snow showers will favor the northern mountains Monday afternoon. Winds calm down Tuesday and temperatures warm to above average levels for late March. Winds and clouds will increase Wedesday thanks to a weak storm system pushing eastward through central and southern New Mexico. Strong west winds continue for all areas Thursday with a cold front remaining on track to move through eastern New Mexico Thursday night and into the Rio Grande Valley Friday morning. && .DISCUSSION... .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... An upper level trough will track eastward along the CO/NM border tonight through Monday with light rain and snow showers, as well as some afternoon thunderstorms near the CO border. A gusty Pacific cold front will switch the wind direction out of the northwest as it crosses late tonight into Monday, and it will cause high temperatures to fall a few degrees from today's readings in many locations. Wind gusts will reach 40 to 55 mph east of the continental divide on Monday afternoon, thanks to stronger flow aloft and a surface low over the NE corner of NM. Clines Corners could see a brief gust to 60 mph. Sunday will be seasonably chilly with freezing temperatures across much of western and northern, as well as portions of central NM. LONG TERM...(TUESDAY THROUGH SATURDAY)... Tuesday remains on track to be the least windy day of the upcoming week with several systems on track to move through NM. Winds and clouds increase Wednesday as a weak wave associated with the sub- tropical jet moves through southern and central portions of the state. A few showers could pop up primarily in the southwest and south-central mountains Wednesday afternoon as the main portion of the short-wave moves through. Strong west winds along with increased clouds will be the main impact elsewhere. Winds increase further Thursday as another jet streak moves in from the west. GFS and ECWMF have both backed off on the strength of a backdoor cold front still on track to move southward through eastern NM Thursday night. The front moves through and cools of central and especially eastern NM for Friday but opposing westerly flow aloft keeps it out of the western third or so of the state Friday. GFS and ECWMF then start to differ with regard to the timing of the next trough/wind maker. GFS indicating it could be Saturday while the ECWMF suggests Sunday. It's that time of year. 33/44 && .FIRE WEATHER... An upper level trough will track eastward along the CO/NM border tonight through Monday with light rain and snow showers, as well as some afternoon thunderstorms near the CO border. A gusty Pacific cold front will cross late tonight into Monday, then strong northwest winds will gust from 40 to 55 mph east of the continental divide on Monday afternoon. The strongest winds will occur along and east of the central mountains. Humidities will plummet near and below 15 percent in parts of the middle Rio Grande Valley, and across much of the east central and northeast plains Monday afternoon. Although Haines Indices will be mostly in the 3-4 range, and Red Flag Threat Indices (RFTI's) will only be near critical, the fire danger is expected to be high across the east central plains, so we will issue a Red Flag Warning there; which will line up with fire weather highlights already in effect for neighboring areas to the east and south. Another area of fire weather concern on Monday afternoon will be the middle Rio Grande Valley, but the RFTI will only be "elevated" there and high temperatures will be below normal. The storm track will remain well to the north of NM during the first half of the work weak with lighter (but still gusty) winds, dry weather and warming temperatures. A series of disturbances crossing the northern and central Rockies, as well as a moist back door cold front, will bring a chance of rain and snow showers to northern, central and eastern areas mainly Thursday night and Friday. There may also be some drier variety thunderstorms over parts of the west central and southwest mountains on Thursday. West winds will become breezy to potentially windy on Thursday, and humidities will plummet east of the central mountain chain, where there will be a risk of critical fire weather conditions. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM to 7 PM MDT Monday for the following zones... NMZ108. &&
Hazardous weather outlook, Mar 29, 2:40 AM MDT, 22 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 240 AM MDT Sun Mar 29 2020 NMZ201>241-301100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 240 AM MDT Sun Mar 29 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Spotty critical fire weather conditions are expected this afternoon across the eastern plains due to strong winds and low humidity values. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong and gusty northwest winds are expected on Monday. The strongest winds will extend from the Sandia, Manzano and South Central Mountains eastward to the Texas border where gusts between 40 and 50 mph will be expected. Localized areas of blowing dust are possible. Critical fire weather concerns will again be elevated in this area due to the strong winds and low humidity values. Breezy conditions with low humidity values will persist through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 34
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.